Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


can this happen so fast???
Jun 2, 2002

I'm positive awhile, on meds awhile great cd4's and no vl.I recently switched some drugs due to side efects-hoping for inprovements(nothing)anyway, I've created a worse problem.I switched my nuke to viread. I'm also on viracept and viramune.I've always been fanataical about my diet and lots of exercise>7 hours a week in hopes of staying on top of lipo. Well, I've been slowly gaining fat, but I'm sure it would have been alot worse if I didn't push myself so hard. Anyway.Since I started this new reg about 5 days into it my abs swelled to epic proportions, it is hard with some pinchable fat on the surface.It is a very serious bloat.Looks like 7 monts pregnant if I let it distend without "sucking it in"(then it's 4 months pregnant)Could viread do this so quickly ? also for the first time ever I'm seeing veins in the fronts of my calves.If it is the drugs since I've only been on these new ones two weeks if I dicontinue(with drs. consent) will I be able to reverse it because it happened so fast? There's nothing more I can do to my diet(other than stop eating completely) and I am developing foot problems from the excessive exercise.IS there anything out there that can help me lose this stomache? I should say my parotid gland(one side only)swelled really fast(this all happened the same time)and I just found out my cortisol levels(24 hr urine method)are elevated(mildly)Please what do you make of all this?

Response from Dr. Henry

I have not heard of anyone developing visceral fat accumulation so rapidly--nor has Viread been linked to much of that. I would suggest that your HIV doc needs to examine you to sort out what is happening and to assist in the decision what to do next. Other abdominal problems (pancreas, liver, etc) need to be considered. KH



Previous
getting worried
Next
excessive sweating

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement